The Structure of the Zero Sets of Nonlinear Mappings Near Generic Multiparameter Eigenvalues

Research output: Contribution to journalArticle

Abstract

Let X and Y be real Banach spaces, let f: Rp × X ? Y be a Cl mapping, l = 2, and let L(?) = Df(?, 0), for ? ? Rp. Suppose also that f(?, 0) = 0, for all ?, and at some point ?0, dim N(L(?0)) = n > 0, codim R(L(?0)) = m > 0. We examine the structure of the zero set of f in a neighbourhood of (?0, 0), and give conditions under which this zero set is diffeomorphic to the zero set of the lower order terms in the Taylor expansion of f near (?0, 0). These results tell us about the structure of the set of non-trivial solutions bifurcating from zero when there are several parameters and the dimension of the null space of the linearization is greater than 1. Finally, we consider the genericity of the conditions used. © 1995 Academic Press. All rights reserved.

Original languageEnglish
Pages (from-to)147-173
Number of pages27
JournalJournal of Mathematical Analysis and Applications
Volume194
Issue number1
DOIs
Publication statusPublished - 15 Aug 1995

Fingerprint Dive into the research topics of 'The Structure of the Zero Sets of Nonlinear Mappings Near Generic Multiparameter Eigenvalues'. Together they form a unique fingerprint.

  • Cite this